Format

Send to

Choose Destination
Clin Exp Rheumatol. 2011 Sep-Oct;29(5 Suppl 68):S93-8. Epub 2011 Oct 21.

Glucocorticoid-induced osteoporosis.

Author information

1
VU University Medical Center, Department of Rheumatology, 1081 HV Amsterdam, The Netherlands. d.denuyl@vumc.nl

Abstract

Glucocorticoid-induced osteoporosis is one of the most important side-effects of glucocorticoid use, leading to an increased fracture risk. In this review, recent advances in the understanding of the mechanisms of glucocorticoid-induced osteoporosis are summarised. Methods to identify persons at risk for fractures are discussed, as well as the new ACR recommendations for the prevention and treatment of glucocorticoid-induced osteoporosis (2010). Different treatment options are summarised considering the pathogenesis of glucocorticoid-induced osteoporosis. Improved insights into pathogenesis might result in development of new treatment possibilities.

PMID:
22018192
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Clinical and Experimental Rheumatology
Loading ...
Support Center